MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Model Number AT120124
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure for venous thrombosis in the left lower extremity, the balloon was allegedly ruptured during dilation.It was further reported that the balloon was broken in the process of withdrawal and then removed with sheath and retrieval device of another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.(expiry date: 08/2024).
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Five radiographic images were reviewed.The fluoroscopic images centered around the pelvis are reviewed.An angioplasty balloon is seen partially inflated within the right pelvis, likely within the iliac vasculature.In the other images, there appears to be an attempt to snare a component of the angioplasty balloon from the contralateral groin.The images also show an attempt to remove a component of the angioplasty balloon from the contralateral groin using endovascular snare techniques.Based on the submitted radiographic images, the investigation confirmed the balloon detachment and its difficulty to remove, as the provided images confirm that the snare technique was used to remove the detached component of the balloon.However, the investigation for balloon rupture remains inconclusive based on the submitted images, as there is no specific evidence of balloon rupture that could be noted.A definitive root cause for the reported balloon rupture, balloon detachment and difficulty to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 08/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure to treat venous thrombosis in the left lower extremity, the pta balloon allegedly ruptured.It was further reported that the balloon was broken in the process of withdrawal.Reportedly, the balloon was removed from the body with a catcher and a sheath.There was no reported patient injury.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15334056
Report Number2020394-2022-00702
Device Sequence Number17751977
Product Code DQY
UDI-Device Identifier00801741062605
UDI-Public(01)00801741062605
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT120124
Device Catalogue NumberAT120124
Device Lot NumberGFFW0167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight68 KG